MAUDE Adverse Event Report: ETHICON INC. SURGICEL NU-KNIT 3INX4IN(7.6CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL NU-KNIT 3INX4IN(7.6CMX10.2CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1943
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Abscess (1690)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a colectomy procedure on an unknown date fibrin sealant was used.Two patients in a lap colectomy procedure that the fibrin sealant was used on liver bed for bleeding, but the patient had gotten abscess that needed to be drained.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 2.What is the date of index surgical procedure? 3.What were the diagnosis and indication for the index surgical procedure? 4.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.5.Was there any intraoperative concurrent use of other products? 6.What is the lot number? 7.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 8.Where was the surgicel used (on what tissue)? 9.How much surgicel was used during the procedure? 10.Was the surgicel product left in place? was the excess irrigated and removed? 11.What were current symptoms following the index surgical procedure? onset date? 12.Has any further surgical or medical intervention been performed? 13.What is physician¿s opinion as to the cause of or contributing factors to this abscess? 14.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative abscess? 15.What is the patient¿s current status? 16.What is the users experience w/ surgicel powder and other hemostatic agents? this report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b 5.Event description.Corrected b5 narrative: it was reported that a patient underwent a colectomy procedure on an unknown date absorbable hemostat was used.Two patients the in a lap colectomy procedure that the fibrin sealant was used on liver bed for bleeding, but the patient had gotten abscess that needed to be drain.Additional information was requested.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: b 7.Medical history/preexisting condition.Additional information was requested, and the following was obtained: 1.What is the date of index surgical procedure? (b)(6)2024.2.What were the diagnosis and indication for the index surgical procedure? elective gall bladder removal, history of gall stones.3.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? active bleeding.4.Where was the surgicel used (on what tissue)? on the liver bed.5.How much surgicel was used during the procedure? he wasn't sure how much of the sheet he was given.6.Was the surgicel product left in place? was the excess irrigated and removed? yes, it was left in place, no excess because there was no powder.7.Has any further surgical or medical intervention been performed? had to have a drain inserted.8.What is physician¿s opinion as to the cause of or contributing factors to this abscess? this patient there was a gall bladder was pierced in surgery, need to suction out bile and arrogate.9.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative abscess? no he does not have any deficiency.10.What is the patient¿s current status? doctor said he is fine.11.What is the users experience w/ surgicel and other hemostatic agents? long experience with surgicel family, nu-knit is newer to doctor.The following information was requested, but unavailable: 1.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? n/a.2.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.N/a.3.Was there any intraoperative concurrent use of other products? n/a.4.What is the lot number? n/a.5.What were current symptoms following the index surgical procedure? onset date? n/a.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL NU-KNIT 3INX4IN(7.6CMX10.2CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20245795
Report Number2210968-2024-09923
Device Sequence Number15274499
Product Code LMG
UDI-Device Identifier10705031002975
UDI-Public10705031002975
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1943
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer09/18/2024
09/27/2024
10/10/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date09/18/2024
10/03/2024
10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown